Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2025, 5:00 PM EDT for Tucker County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2025, 5:00 PM EDT (21:00 UTC)
- Expired
- Jun 13, 2025, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Tucker County, WV
The radar
The Sterling radar (KLWX), 161 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WGUS51 KPBZ 132100
FFWPBZ
WVC093-140000-
/O.NEW.KPBZ.FF.W.0039.250613T2100Z-250614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
500 PM EDT Fri Jun 13 2025
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southeastern Tucker County in northeastern West Virginia...
* Until 800 PM EDT.
* At 500 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3897 7945 3909 7940 3909 7935 3908 7936
3908 7933 3907 7933 3907 7932 3908 7931
3907 7930 3905 7930 3904 7932 3903 7931
3902 7931 3901 7932 3900 7932 3900 7933
3898 7933 3897 7934 3896 7936 3897 7941
FLASH FLOOD...RADAR INDICATED
$$
WM3 follow-up statements
320
WGUS71 KPBZ 132159
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
559 PM EDT Fri Jun 13 2025
WVC093-140000-
/O.CON.KPBZ.FF.W.0039.000000T0000Z-250614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
559 PM EDT Fri Jun 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR SOUTHEASTERN TUCKER COUNTY...
At 559 PM EDT, Doppler radar indicated showers and a few
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2.5 inches of rain have fallen. Additional rainfall amounts
of 0.2 to 0.5 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3897 7945 3909 7940 3909 7935 3908 7936
3908 7933 3907 7933 3907 7932 3908 7931
3907 7930 3905 7930 3904 7932 3903 7931
3902 7931 3901 7932 3900 7932 3900 7933
3898 7933 3897 7934 3896 7936 3897 7941
FLASH FLOOD...RADAR INDICATED
$$
WM362
WGUS71 KPBZ 132249
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
649 PM EDT Fri Jun 13 2025
WVC093-140000-
/O.CON.KPBZ.FF.W.0039.000000T0000Z-250614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
649 PM EDT Fri Jun 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR SOUTHEASTERN TUCKER COUNTY...
At 649 PM EDT, Doppler radar indicated heavy rain has ended across
the warned area, though flash flooding is still expected due to
runoff from recent heavy rain. Between 1.5 and 2.5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3897 7945 3909 7940 3909 7935 3908 7936
3908 7933 3907 7933 3907 7932 3908 7931
3907 7930 3905 7930 3904 7932 3903 7931
3902 7931 3901 7932 3900 7932 3900 7933
3898 7933 3897 7934 3896 7936 3897 7941
FLASH FLOOD...RADAR INDICATED
$$
WM044
WGUS71 KPBZ 132353
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
753 PM EDT Fri Jun 13 2025
WVC093-140003-
/O.EXP.KPBZ.FF.W.0039.000000T0000Z-250614T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
753 PM EDT Fri Jun 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR
SOUTHEASTERN TUCKER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3897 7945 3909 7940 3909 7935 3908 7936
3908 7933 3907 7933 3907 7932 3908 7931
3907 7930 3905 7930 3904 7932 3903 7931
3902 7931 3901 7932 3900 7932 3900 7933
3898 7933 3897 7934 3896 7936 3897 7941
$$
WMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 5:00 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 13, 5:00 PM EDT, 0 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 500 PM EDT Fri Jun 13 2025 .SYNOPSIS... Near-normal temperatures continue through early next week with occasional storm and flash flooding chances. Heat may return by mid-week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... KEY MESSAGES: - Shower and storm coverage increases this afternoon with a marginal risk for flash flooding. --------------------------------------------------------------- A bit of convergence in the low levels along a stalled boundary may allow enough surface convergence for storms to initiate today, most likely in the 2pm to 8pm timeframe. Moisture advection allowed up to 1.43 PWATS to enter the area with flow generally less than 20kts below 600mb. This is approaching the 90th percentile of PWAT climatology; combined with weak flow this will allow for a marginal flash flooding threat into the afternoon and evening as convective coverage increases with a bit more instability generation. The exact location will be difficult to wash out with a fairly homogeneous environment, but CAM probabilities are a bit higher around and north of Pittsburgh along a surface convergence boundary with perhaps higher chances in the ridges in orographics. HREF max 1hr precipitation totals are around 1 to 1.5 inches, right around 1hr flash flood guidance, but training certainly increases flooding threat should it occur if convection fires on outflow. Severe threats remain very low. The 12Z DCAPE was about 600, but upstream observations indicate more moisture and less DCAPE is on the way (as evidenced by 400 DCAPE on the Wilmington, Ohio sounding). Chances decrease overnight with the loss of the surface based component of instability, though a weak mid-level wave that encroaches late tonight may allow additional shower and low- probability storm chances through the late-night and early morning hours, though flood risks may be a bit lower. Bountiful moisture and cloud cover may keep lows 5 to 10 degrees above average. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... KEY MESSAGES: - Continued storm chances with flash flooding threats Saturday. ---------------------------------------------------------------- Surface convergence up along the stationary boundary will continue as the aforementioned mid-level wave moves up to and north of Pittsburgh, allowing for rain chances with perhaps a rumble of thunder tomorrow morning. While HREF maximum rain rates tend to show a bit lower with this round, approximately 0.5 to 1 in/hr with slightly less instability, coverage may be a bit more widespread, PWATS will be slightly higher, and there is at least some training potential along the boundary. This will support a marginal threat of excessive rainfall conditional on training. How this morning round shapes up may affect how an afternoon round of storms sets up. Cloud cover and morning rain may keep temperatures a tad bit cooler and the environment more stable to the north, but south of Pittsburgh, the airmass may be uncontaminated with perhaps a fractionally lower low cloud fraction. This might be more supportive of thunderstorms with higher rain rates in near-clamatologically maximum PWAT air in the afternoon (1.65 to 1.75). With better surface heating in this environment, one might expect flash flooding potential unconditional of training yet again in the afternoon with and more intense updrafts in efficient warm rain processes through a deep, saturated column in weak flow. Some CAMs hint at the highest storm coverage along the east-west axis intersecting Pittsburgh on a modest thermal gradient. While coverage and intensity may decrease after sunset, flash flooding could not be ruled out in training yet again. All in all, cloud cover, rain chances, and deep saturation should keep daytime highs slightly cooler than Friday, and lows around 5 to 10 degrees above average yet again. && .LONG TERM /SUNDAY THROUGH FRIDAY/... KEY MESSAGES: - Rain and flooding chances linger through early next week, before a mid-week warmup. ------------------------------------------------------------------- By Sunday, the mid-level disturbance and corresponding surface low will approach the upper Ohio Valley, along for a continued saturated environment (with PWATS near the 90th percentile), warm rain processes, and mostly-diurnal storm chances in weak flow. This will maintain marginal flash flooding threats with chances peaking in the afternoons and subsiding overnight. There is some indication the main surface convergence will be focused around and southeast of Pittsburgh as the low very slowly pulls off the coast. Monday chances will depend more the trough departure timing. Should the trough pull off faster (American, Euro ensembles; 65% of membership), flooding chances will be lower. Should the trough be slower (Canadian ensembles; 35% of membership), flood chances may linger. By Tuesday and Wednesday, there is some indication of a return to quasi-zonal flow to even weak ridging, with 80% membership in clustering suggesting heights between 583dm and 586dm and NBM highs back into the mid to upper 80s. Beyond that, into late week, there is some indication of troughing with both timing and intensity uncertainty. This keeps Friday high temperature spread anywhere between the mid 80s and upper 70s. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... Thermal profiles this afternoon suggest strong low-level CAPE but meager cape far above the melting layer. The net result is warm-rain processes within updrafts yielding very heavy rain but little chance of updrafts exceeding 20kft with any intensity. Therefore, removed vcts from PIT TAF that begins in a couple of hours, which was forecasted during a time when there may be a relative minimum in convective impact. Prev discussion follows... A challenging forecast with regard to precip timing and placement given a weak flow and forced regime. Confidence is low /below 50%/ on shower coverage this afternoon and Saturday morning. In addition, to amount of IFR CIGS that are around Saturday. It won't be raining most of the time through the evening hours. There will be a slug of showers and precip that move through after midnight and exit the region mid to late morning Saturday. Have the highest confidence for showers and perhaps a thunderstorm during the overnight. Still iffy on when the IFR/ MVFR clouds lift Saturday and it seems likely given the probs of 50-65% that IFR clouds are in place by 18Z Saturday. Nonetheless, continue to carry VCSH for the first 18 hours of the forecast. VIS restrictions are not solely due to the precip tonight. Much like the case today, it is because of air quality. It seems likely /greater than 60%/ that all airports are in MVFR VIS through most of the day Saturday. ZZV could be the lone exception. Wind will be light from the south through the period. Outlook... Restriction potential with rain will continue through the weekend and into early next week with little change in pattern as a series of disturbances cross the area. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Milcarek NEAR TERM...Milcarek SHORT TERM...Milcarek LONG TERM...Milcarek AVIATION...Kramar/McMullen
Hazardous weather outlook, Jun 13, 1:13 PM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 113 PM EDT Fri Jun 13 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>514-141715- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 113 PM EDT Fri Jun 13 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. There is a marginal risk of flooding with locally heavy downpours possible during any thunderstorms that develop this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A marginal risk of flooding will continue through Monday as a nearly stationary boundary remains over the region, resulting in multiple rounds of showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Milcarek
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:54 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 36 min |
Nearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.